Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 101, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 4, 2012, 2:48 PM CDT for Cook County, Lake County, Saint Louis County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 2:48 PM CDT (19:48 UTC)
- Expired
- Jul 4, 2012, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cook County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 154 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -490 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS53 KDLH 041948
SVRDLH
MNC031-075-137-042015-
/O.NEW.KDLH.SV.W.0101.120704T1948Z-120704T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
248 PM CDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COOK COUNTY IN NORTHEAST MINNESOTA...
NORTHERN LAKE COUNTY IN NORTHEAST MINNESOTA...
NORTHEASTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 315 PM CDT
* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
CROOKED LAKE TO SNOW BANK LAKE TO SAWBILL LANDING...AND MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PERENT LAKE...ALICE LAKE AND THOMAS LAKE AROUND 255 PM.
KEKEKABIC LAKE AND KNIFE LAKE AROUND 305 PM.
LITTLE SAGANAGA LAKE AROUND 310 PM.
GABIMICHIGAMI LAKE...ALPINE LAKE...CHEROKEE LAKE AND TAIL LAKE
AROUND 315 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4822 9185 4821 9172 4812 9168 4810 9163
4811 9156 4806 9155 4808 9128 4819 9110
4826 9088 4816 9076 4810 9075 4811 9066
4786 9043 4769 9127 4796 9185 4824 9229
4829 9201
TIME...MOT...LOC 1947Z 266DEG 37KT 4827 9173 4801 9141
4775 9120
WIND...HAIL 60MPH 1.50IN
$$
HLUCHAN1 follow-up statement
273
WWUS53 KDLH 042008
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
308 PM CDT WED JUL 4 2012
MNC031-075-137-042015-
/O.CON.KDLH.SV.W.0101.000000T0000Z-120704T2015Z/
LAKE MN-COOK MN-ST. LOUIS MN-
308 PM CDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. LOUIS...NORTHWESTERN COOK AND NORTHERN LAKE COUNTIES UNTIL 315 PM
CDT...
AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF BASSWOOD LAKE
TO 11 MILES EAST OF SNOW BANK LAKE TO 14 MILES EAST OF SAWBILL
LANDING...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALPINE LAKE...TAIL LAKE...CHEROKEE LAKE AND SEA GULL LAKE AROUND
315 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4775 9108 4784 9150 4799 9177 4825 9216
4829 9201 4822 9185 4821 9172 4812 9168
4810 9163 4811 9156 4806 9155 4808 9128
4819 9110 4826 9088 4816 9076 4810 9075
4811 9066 4786 9043
TIME...MOT...LOC 2007Z 266DEG 37KT 4828 9142 4802 9110
4776 9090
WIND...HAIL 70MPH 1.50IN
$$
HLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:46 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 4, 12:46 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1246 PM CDT WED JUL 4 2012
.AVIATION...18Z TAFS.
MCS MOVING INTO THE NW CORNER OF THE FA ATTM WITH PLENTY OF
LIGHTNING. GUSTY WINDS AND MVFR CIGS IN THE VCNTY OF THE MCS
WHERE GUSTS TO 65 KT ARE POSSIBLE. HAVE LEFT THIS OUT OF THE TAFS
ATTM...BUT WILL REEVALUATE AS THE STORMS APPROACH THE TAF SITES.
OTHERWISE...VFR.
&&
.PREV DISCUSSION... /ISSUED 648 AM CDT WED JUL 4 2012/
AVIATION.../12Z TAF ISSUANCE/
PATCHY FOG WILL LINGER THROUGH DAYBREAK...MAINLY IN THE KBRD AND
KHYR AREAS. A FRONTAL SYSTEM WILL TRACK EAST OVER THE REGION
THROUGH THIS EVENING...TRIGGERING SHOWERS AND THUNDERSTORMS.
TIMING AND PLACEMENT OF THE STORMS TODAY ARE DIFFICULT DUE TO THE
VERY WARM AND UNSTABLE AIR MASS IN PLACE. PERIODS OF IFR/LIFR AND
GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS DURING THE TAF
PERIOD.
PREV DISCUSSION... /ISSUED 338 AM CDT WED JUL 4 2012/
SHORT TERM...
TODAY THROUGH THURSDAY AFTERNOON...
MAIN SHORT TERM CONCERNS CONTINUED TO BE FOCUSED AROUND THE VERY
WARM AND HUMID CONDITIONS ACROSS THE NORTHLAND AND THE POTENTIAL
FOR CONVECTIVE SHOWERS AND THUNDERSTORMS TODAY AND TOMORROW. THE
MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...HAIL AND
LOCALLY HEAVY RAINFALL.
HEAT ADVISORIES ARE IN EFFECT TODAY FROM INTERNATIONAL FALLS
SOUTHWARD TO BRAINERD AND EASTWARD OVER TO HAYWARD AND PHILLIPS
FOR HEAT INDICES AROUND 100 DEG F.
MAIN SYNOPTIC FEATURE THAT CONTINUES TO BE THE DRIVING FORCE OF
OUR WEATHER IS A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED
OVER THE CENTRAL U.S. THIS DOME OF HIGH PRESSURE AND ASSOCIATED
HOT TEMPERATURES WILL PERSIST ACROSS NRN MN/WI TODAY AND TOMORROW. AN
AREA OF LOW PRESSURE AT THE SURFACE IS CURRENTLY MOVING INTO THE
WRN DAKOTAS...AND WILL CONTINUE TO UNDERCUT THE UPPER RIDGE TODAY
AND TOMORROW. THE FOCUS OF CONVECTION WILL BE CENTERED AROUND THIS
SFC TROUGH/COLD FRONT AS IT MOVES THROUGH NRN MN THIS
AFTERNOON/EVENING. A SECONDARY SFC HIGH WILL DROP SWD THROUGH
ONTARIO AND BECOME POSITIONED OVER LAKE SUPERIOR AHEAD OF THE
APPROACHING TROUGH. THE COMBINATION OF THESE TWO FEATURES WILL
ALLOW A STRONG PRESSURE GRADIENT TO SET UP AND INDUCE A FAIRLY
ROBUST ON-SHORE LAKE BREEZE AROUND WRN LAKE SUPERIOR
TODAY...KEEPING MUCH OF THE TWIN PORTS BELOW 90 DEGREES...
NOTICEABLY COOLER THAN YESTERDAY.
OTHER INLAND AREAS OF THE NORTHLAND WILL SEE TEMPERATURES ROCKET
INTO THE 90S...WITH DEWPOINTS WELL INTO THE 70S THIS AFTERNOON AND
PRODUCE HEAT INDICES AROUND OR EXCEEDING 100 DEG F.
KOOCHICHING...ITASCA AND NRN CASS/AITKIN COUNTIES WERE ADDED TO
THE HEAT ADVISORY TODAY DUE TO AN EXPECTED SLIGHT INCREASE IN
TEMPS/HUMIDITIES. BY TOMORROW...THE MAIN AREA OF HEAT AND HUMIDITY
WILL SHIFT TO THE EAST AND MOSTLY IMPACT NW WI AS A SLIGHTLY
COOLER AND LESS HUMID AIR MASS MOVES IN FROM THE NW.
THE OTHER CONCERN WILL BE THE THREAT FOR THUNDERSTORMS THROUGH THE
DAY TODAY AND TONIGHT. AS THE SFC TROUGH/COLD FRONT SLIDES THROUGH
THE AREA...IT WILL INTERACT WITH A VERY UNSTABLE AND MOIST
ATMOSPHERE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. STRONG
LOW LEVEL MOISTURE TRANSPORT AHEAD OF THE FRONT...ALONG WITH
3000-4000 ML CAPE VALUES...STEEP LAPSE RATES AND PWATS OVER 1.5
INCHES WILL ALLOW FOR THE POTENTIAL OF STRONG TO ISOLATED SEVERE
THUNDERSTORMS. THE LIMITING FACTOR WILL BE THE DEEP LAYER SHEAR AS
THE MAIN BRANCH OF THE UPPER JET STREAM REMAINS WELL NORTH OF THE
REGION. WILL LIKELY SEE PULSE TYPE STORMS INITIALLY...WITH
EVENTUAL DEVELOPMENT INTO A LARGE MCS-TYPE SYSTEM PRODUCING SMALL
HAIL...POTENTIALLY DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.
WILL LIKELY SEE ADDITIONAL CONVECTION DEVELOP ONCE AGAIN ON
THURSDAY OVER NW WI AS THE FRONT LINGERS ACROSS THE REGION. A
LARGE SFC HIGH PRESSURE BUILDS IN FROM THE NW BY THURSDAY AND
USHERS IN A MUCH NEEDED LESS HUMID AIR MASS.
LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY...
THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN THURSDAY NIGHT WITH A
TRANSITION TO A WEAK COLD AIR ADVECTION REGIME FRIDAY. LONG TERM
MODELS ARE IN GOOD AGREEMENT THAT A VORT MAX TRANSLATES EAST THROUGH
THE ZONAL FLOW AND ALONG A STRENGTHENING THERMAL BOUNDARY ACROSS
CENTRAL MINNESOTA/NRN WISCONSIN. THIS BOUNDARY BECOMES THE FOCUS FOR
A BAND OF PERSIST RAIN DURING THE FRIDAY/SATURDAY PERIODS. AT THIS
TIME...CANADIAN HIGH PRESSURE IS EXPECTED TO BUILD INTO THE NRN
ZONES FRIDAY NIGHT/SATURDAY...BRING MUCH DRIER AIR...SO HAVE KEPT
THE RAIN CHANCES CONFINED TO LOCATIONS ALONG AND SOUTH OF THE US
HIGHWAY 2 CORRIDOR. BEYOND THE WEEKEND...A NORTHWEST FLOW DOMINATES
WITH SFC HIGH PRESSURE AND NEAR NORMAL TEMPERATURES.
&&
.POINT TEMPS/POPS...
DLH 68 86 64 76 / 50 20 10 70
INL 65 87 61 78 / 60 10 10 70
BRD 70 89 67 76 / 50 20 40 70
HYR 73 93 65 83 / 30 20 10 50
ASX 69 86 65 75 / 30 30 10 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR MNZ033-034-036-038.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ010-018-025-
026-035.
WI...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR WIZ006>009.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ143>146.
&&
AVIATION...GSFHazardous weather outlook, Jul 4, 9:34 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 934 AM CDT WED JUL 4 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 934 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE NORTHLAND THIS FOURTH OF JULY WITH HEAT ADVISORIES IN EFFECT. THE TWIN PORTS AREA WILL LIKELY SEE A SIGNIFICANT LAKE BREEZE MUCH OF TODAY...AND KEEP TEMPERATURES IN THE UPPER 70S AND 80S ALONG THE LAKE. CHECK THE LATEST WEATHER MESSAGE FOR MORE DETAILED INFORMATION. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES IN THE TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER NORTHWEST WISCONSIN...AND AGAIN THIS AFTERNOON AND EVENING OVER NORTHEAST MINNESOTA...AND EVENTUALLY INTO WISCONSIN LATE TONIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS MAY REACH SEVERE LEVELS OVER NORTHEAST MINNESOTA. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS. FLOOD WARNINGS CONTINUE ALONG PARTS OF THE UPPER MISSISSIPPI RIVER. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE OVER PARTS OF THE NORTHLAND THURSDAY...WITH HEAT ADVISORIES EITHER CONTINUING OR LIKELY NEEDED FOR ADDITIONAL AREAS OF THE NORTHLAND. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-051030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 934 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS ARE EXPECTED TODAY AROUND THE HEAD OF WESTERN LAKE SUPERIOR. THIS WILL CAUSE POTENTIALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jul 4, 1:52 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
152 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL LITTLEFORK 48.40N 93.56W
07/04/2012 M0.50 INCH KOOCHICHING MN TRAINED SPOTTER
&&
RSSpecial weather statement, Jul 4, 1:55 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 155 PM CDT WED JUL 4 2012 MNZ011-012-019-041915- CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- 155 PM CDT WED JUL 4 2012 ...LINE OF STORMS DEVELOPING IN THE MINNESOTA ARROWHEAD... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SOUDAN TO BABBITT...MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS... LOCATIONS IMPACTED INCLUDE... BEAR ISLAND LAKE... JOHNSON LAKE... ROBINSON... BIRCH LAKE... SHAGAWA LAKE... HIGH LAKE... BALD EAGLE LAKE... GABBRO LAKE... WHITE IRON LAKE... FALL LAKE... WINTON... SILVER RAPIDS... ELY... BURNTSIDE LAKE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4801 9162 4757 9143 4751 9197 4791 9254 SENGENBERGER
Local storm report, Jul 4, 2:05 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
205 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG WIRT 47.73N 93.96W
07/04/2012 ITASCA MN AMATEUR RADIO
3-4 INCH DIAMETER TREES DOWN
&&
HLUCHANLocal storm report, Jul 4, 2:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
211 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL TALMOON 47.60N 93.77W
07/04/2012 M0.75 INCH ITASCA MN AMATEUR RADIO
&&
RSSpecial weather statement, Jul 4, 2:21 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
221 PM CDT WED JUL 4 2012
MNZ010>012-019>021-042000-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN LAKE/NORTH SHORE-
221 PM CDT WED JUL 4 2012
...STRONG LINE OF STORMS ALONG THE INTERNATIONAL BORDER AND THE
MINNESOTA ARROWHEAD...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERICKSBURG TO 5
MILES WEST OF LAKE AGNES TO FINLAND...MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
LAKE AGNES... BALD EAGLE LAKE... GABBRO LAKE...
FALL LAKE... ISABELLA... BUTTERFLY LAKE...
DUMBBELL LAKE... FOURTOWN LAKE... SAND POINT LAKE...
ISLAND VIEW... FOURTOWN LAKE... CROOKED LAKE...
RAINY LAKE... SAWBILL LANDING... ISABELLA LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4861 9293 4853 9262 4846 9271 4845 9250
4824 9237 4825 9229 4835 9229 4836 9205
4827 9199 4821 9172 4812 9168 4812 9156
4806 9156 4809 9126 4764 9068 4729 9127
4794 9236 4804 9302 4839 9371 4865 9322
SENGENBERGERLocal storm report, Jul 4, 2:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
246 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD 6 NNE WIRT 47.81N 93.89W
07/04/2012 ITASCA MN TRAINED SPOTTER
2 FUNNELS REPORTED OVER BIG FORK.
&&
RSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:32 AM CDT | Small Craft Advisory | DLH | 18 hr | |
| Jul 4, 12:18 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 42 min |
| Jul 4, 12:46 PM CDT | Special Weather Statement | DLH | Lake | 44 min |
| Jul 4, 12:56 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 49 min |
| Jul 4, 1:30 PM CDT | Special Weather Statement | DLH | Lake | 45 min |
| Jul 4, 1:34 PM CDT | Special Weather Statement | DLH | 41 min | |
| Jul 4, 1:44 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca, Koochiching, Saint Louis | 46 min |
| Jul 4, 1:55 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Jul 4, 2:21 PM CDT | Special Weather Statement | DLH | Lake | 39 min |
| Jul 4, 2:31 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jul 4, 2:32 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching, Saint Louis | 43 min |
| Jul 4, 3:14 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 46 min |
| Jul 4, 3:29 PM CDT | Special Marine Warning | DLH | 46 min | |
| Jul 4, 3:41 PM CDT | Special Weather Statement | DLH | Carlton | 19 min |
| Jul 4, 3:58 PM CDT | Special Weather Statement | DLH | Lake | 17 min |
| Jul 4, 4:00 PM CDT | Special Marine Warning | DLH | 90 min | |
| Jul 4, 4:18 PM CDT | Special Weather Statement | DLH | Cook, Lake | 42 min |
| Jul 4, 5:35 PM CDT | Special Weather Statement | DLH | Cass | 55 min |
| Jul 4, 5:52 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Itasca | 38 min |
| Jul 4, 6:04 PM CDT | Special Weather Statement | DLH | Aitkin | 56 min |
| Jul 4, 6:07 PM CDT | Special Weather Statement | DLH | Saint Louis | 53 min |
| Jul 4, 6:34 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 41 min |
| Jul 4, 6:38 PM CDT | Special Weather Statement | DLH | Itasca | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.